Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Migraine / insomnia
    avatar
    Carenton posted:
    Hi, my husband is in his thrid week of Interferon/Ribavirin treatment. He is suffering severe migraine like headaches within about half an hour of taking the ribavirin. They continue all day, until he takes his second dose of ribavirin, which just compounds the problem. His only respite is between waking up and half an hour after taking the first dose. He feels incredibly nauseous, and so has difficulty eating and drinking. His is also starting to suffer from insomnia, possibly because he naps during the day, so his sleep pattern is moving and he is sleeping later in the mornings but being awake later at night.
    I was wondering if someone would be kind enough to advise me how best to support him through this, as I have never been a sufferer myself, so don't fully understand what he is going through. I think he should drink more, and would like him to take a short walk every day - everything I have read suggests this is advisable, but I don't want to come across as nagging him. Also, is it better to just let him sleep when he is able to or should I encourage him to get back into a regular sleeping pattern?
    He tried the treatment 2 years ago but gave up because of the side effects, he is now at a stage where he really has no option but to continue with the treatment.
    Any help would be gratefully received. Thanks
    Carenton
    Reply
     
    avatar
    bobbyslisa responded:
    Sorry to hear about the problems your husband is having. I felt compelled to reply though because my husband did his second round of treatment for Hep C using the ribavirin and infergen combination and was in his 9th month of an 11 month treatment program when his doctor took him off the treatment because of complications. I am glad to say that after nine months after he discontinued treatment he is still virus free so please encourage your husband to continue as long as he possibly can. About your question on your husband drinking more water, this is so very important I can't believe it was not addressed more thoroughly by his physician. One health care professional likened the effects of drinking too little water during the tx as similar to using Drano in a stopped up water pipe without adding water to cause the chemical reaction. I may be explaining this in a wierd way but the visual really did it for me. I made sure my husband had a bottle of water at his side 24/7. The medicines just work better with a lot of water to do their job with.
    The headache is a big problem that my husband's doctor suggested he take Tylenol for, yes Tylenol. She said the benefits in his case outweighed the risks. Definitely do not use Ibuprofen though. Also encourage him to stick with it. There were days when I thought we both should quit the whole deal but I'm so glad he didn't.
    In my husband's words about the flip flopped sleep pattern, "Just go with it." If he feels like sleeping, let him. He should exercise if he feels up to it. Bobby (my guy) was so tired all the time he could barely get off the couch some days. His muscles withered away to nothing and he did lose about 25 pounds over the course of the treatment. But that has all returned to normal now.
    My heart goes out to you both. This is such a brutal treatment but he may be one of the lucky ones and actually win over this disease. Good luck and God bless you.
    Lisa Bridge
     
    avatar
    billm57 responded:
    what is his dosage of ribavirin - its possible to have it lowered - but ribavirin absorption critical in the first 2 - 3 months - water exercise and sleep are also very important - some get help from sleep aids - if liver damage is minimal either tylenol or advil is ok - if liver damage is moderate to severe tylenol in minimal dose (< 2000 mg/day ) is recommended - if theres bleeding issues consult dr - best wishes


    Helpful Tips

    New treatments for hepatitis CExpert
    I'll be appearing on Sirius Radio, channel 114 (on XM, channel 119) on Monday April 14, from 9-9:30 A.M. discussing the new protease ... More
    Was this Helpful?
    5 of 9 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.